Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 395, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 15, 2021, 6:56 PM CDT for Ellis County, Harper County, Woodward County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2021, 6:56 PM CDT (23:56 UTC)
- Expired
- Jul 15, 2021, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellis County, OK, Harper County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 132 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:07 PM CDT | HAIL 1 | Fort Supply, OK | NWSCHAT REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WUUS54 KOUN 152356
SVROUN
OKC045-059-153-160045-
/O.NEW.KOUN.SV.W.0395.210715T2356Z-210716T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
656 PM CDT Thu Jul 15 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Ellis County in northwestern Oklahoma...
Southeastern Harper County in northwestern Oklahoma...
West central Woodward County in northwestern Oklahoma...
* Until 745 PM CDT.
* At 656 PM CDT, a severe thunderstorm was located near Fort Supply,
moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Supply.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3648 9968 3660 9970 3669 9944 3647 9941
TIME...MOT...LOC 2356Z 263DEG 6KT 3656 9961
HAIL...1.00IN
WIND...60MPH
$$
Zwink2 follow-up statements
862
WWUS54 KOUN 160001
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
701 PM CDT Thu Jul 15 2021
OKC045-059-153-160045-
/O.CON.KOUN.SV.W.0395.000000T0000Z-210716T0045Z/
Ellis OK-Harper OK-Woodward OK-
701 PM CDT Thu Jul 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN ELLIS...SOUTHEASTERN HARPER AND WEST CENTRAL
WOODWARD COUNTIES...
At 701 PM CDT, a severe thunderstorm was located near Fort Supply,
moving east at 5 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fort Supply.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3648 9968 3660 9970 3669 9944 3647 9941
TIME...MOT...LOC 0001Z 263DEG 6KT 3656 9960
HAIL...1.75IN
WIND...60MPH
$$
Zwink863
WWUS54 KOUN 160038
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
738 PM CDT Thu Jul 15 2021
OKC045-059-153-160048-
/O.EXP.KOUN.SV.W.0395.000000T0000Z-210716T0045Z/
Ellis OK-Harper OK-Woodward OK-
738 PM CDT Thu Jul 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELLIS...
SOUTHEASTERN HARPER AND WEST CENTRAL WOODWARD COUNTIES WILL EXPIRE AT
745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
heavy rain is still possible with this thunderstorm.
LAT...LON 3648 9968 3660 9970 3669 9944 3647 9941
TIME...MOT...LOC 0038Z 263DEG 6KT 3657 9954
$$
ZwinkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:47 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 15, 6:47 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 647 PM CDT Thu Jul 15 2021 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 141 PM CDT Thu Jul 15 2021 A few scattered showers continue over northern Oklahoma, extending southwestward into parts of western Oklahoma as a mid level wave treks eastward through Kansas. Destabilization driven by daytime heating should allow for more robust convection to develop late this afternoon into the evening (again centered under the trough axis near north central Oklahoma). Ample instability (1500-2500 J/kg) may result in some stronger storms developing, but weak deep layer shear (<30kts) will hamper organization. With high PWATs (1.7-2.0 in), heavy rain will be of concern. A flood watch has been issued for north central Oklahoma overnight. Less critical, cloud cover over parts of northern and western Oklahoma will mitigate afternoon temperatures somewhat, so lowered temperatures across this area from NBM guidance by a few degrees. Convection will weaken and become more scattered as it progresses southeast overnight, exiting the area tomorrow morning. Tomorrow appears fairly seasonable with clearing skies. Day && .LONG TERM... (Friday night through next Wednesday) Issued at 210 PM CDT Thu Jul 15 2021 The only feature of significance in the long term is a shortwave trough that travels south from the central Plains across Oklahoma Sunday night through Monday. It will result in higher chances for rain/thunderstorms during its passage, and may provide enough support for stronger storms. In addition to the rain/storm potential, the somewhat cooler air mass behind the system will bring well below average temperatures to Oklahoma and north Texas for at least the first half of next week. Otherwise, showers and thunderstorms will remain a possibility each day, and most nights, as a moist and minimally-capped atmosphere remains in place across the region. && .AVIATION... (00Z TAFS) Issued at 644 PM CDT Thu Jul 15 2021 Showers and thunderstorms will be scattered over northern Oklahoma tonight while a weak front moves slowly south through this area. Storms will become fewer as this boundary drifts toward central Oklahoma. Outside of thunderstorms, VFR conditions are expected except of part of Friday morning at PNC. && .UPPER AIR... Issued at 1231 PM CDT Thu Jul 15 2021 An Upper Air flight is in progress for 00Z Friday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 91 73 92 / 40 20 20 20 Hobart OK 72 93 72 94 / 30 10 10 20 Wichita Falls TX 76 94 75 96 / 10 20 10 10 Gage OK 67 95 71 96 / 10 0 10 20 Ponca City OK 71 92 71 91 / 70 20 20 30 Durant OK 74 91 73 94 / 10 20 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Friday morning for OKZ007-008-012-013. TX...None. && SHORT TERM...14 LONG TERM....23 AVIATION...09
Hazardous weather outlook, Jul 15, 3:50 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 350 PM CDT Thu Jul 15 2021 OKZ004>048-050>052-TXZ083>090-161100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman1150-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 350 PM CDT Thu Jul 15 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a marginal risk for severe thunderstorms until midnight. The risk area is generally along and northwest of an Altus to Oklahoma City to Stillwater line. The primary hazards are damaging wind gusts and heavy rainfall that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will continue Friday through early next week. While some strong thunderstorms are possible, organized severe weather is not expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 15, 6:52 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 652 PM CDT Thu Jul 15 2021 OKZ004-009-010-160015- Woodward OK-Harper OK-Ellis OK- 652 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Woodward... southeastern Harper and northern Ellis Counties Until 715 PM CDT... AT 651 PM CDT, a strong thunderstorm was located near Fort Supply, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3647 9967 3665 9970 3672 9944 3645 9940 TIME...MOT...LOC 2351Z 263DEG 6KT 3657 9964 Zwink
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:04 PM CDT | Flood Watch | OUN | Garfield, Grant, Kay, Noble | 14 hr |
| Jul 15, 6:52 PM CDT | Special Weather Statement | OUN | Harper | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.